Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Estimates for the Green functions of nonautonomous higher order differential equations

Author: Michael Gil'
Journal: Proc. Amer. Math. Soc. 137 (2009), 3045-3055
MSC (2000): Primary 34A30, 34D20
Published electronically: February 23, 2009
MathSciNet review: 2506463
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the equation

$\displaystyle \sum_{k=0}^{n} a_k(t)x^{(n-k)}(t)=0\;\;(t > 0),$

where $ a_0(t)\equiv 1;\;a_k(t)\;(k=1, ..., n)$ are bounded continuous functions. It is assumed that all the roots $ r_k(t)\;\;(k=1, ..., n)$ of the polynomial $ z^n+a_1(t)z^{n-1}+ ... +a_n(t)$ are real for all $ t\geq 0$. Sharp estimates for the Green function to the Cauchy problem and their derivatives are derived.

References [Enhancements On Off] (What's this?)

  • 1. Benharrat Belaïdi, Estimation of the hyper-order of entire solutions of complex linear ordinary differential equations whose coefficients are entire functions, Electron. J. Qual. Theory Differ. Equ. (2002), no. 5, 8. MR 1895276
  • 2. Tomás Caraballo, On the decay rate of solutions of non-autonomous differential systems, Electron. J. Differential Equations (2001), No. 5, 17. MR 1811778
  • 3. Carmen Chicone, Ordinary differential equations with applications, 2nd ed., Texts in Applied Mathematics, vol. 34, Springer, New York, 2006. MR 2224508
  • 4. M. De la Sen, Robust stability of a class of linear time-varying systems, IMA J. Math. Control Inform. 19 (2002), no. 4, 399–418. MR 1949011,
  • 5. Michael I. Gil’, Operator functions and localization of spectra, Lecture Notes in Mathematics, vol. 1830, Springer-Verlag, Berlin, 2003. MR 2032257
  • 6. M. I. Gil’, A new stability test for nonlinear nonautonomous systems, Automatica J. IFAC 40 (2004), no. 12, 2161–2165 (2005). MR 2156162,
  • 7. Michael I. Gil’, Explicit stability conditions for continuous systems, Lecture Notes in Control and Information Sciences, vol. 314, Springer-Verlag, Berlin, 2005. A functional analytic approach. MR 2133008
  • 8. M. I. Gil’, Stability of nonlinear systems with differentiable linear parts, Circuits Systems Signal Process. 24 (2005), no. 3, 243–251. MR 2168010,
  • 9. Michael I. Gil’, Liapunov exponents for higher-order linear differential equations whose characteristic equations have variable real roots, Electron. J. Differential Equations (2008), No. 54, 6. MR 2392958
  • 10. C. J. Harris and J. F. Miles, Stability of linear systems: some aspects of kinematic similarity, Mathematics in Science and Engineering, vol. 153, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1980. MR 662825
  • 11. Hoang Nam, The central exponent and asymptotic stability of linear differential algebraic equations of index 1, Vietnam J. Math. 34 (2006), no. 1, 1–15. MR 2233315
  • 12. Gro R. Hovhannisyan, Asymptotic stability for second-order differential equations with complex coefficients, Electron. J. Differential Equations (2004), No. 85, 20. MR 2075424
  • 13. O. G. Illarionova, On the stability of the 𝑘th general exponent of a linear system of differential equations, Differ. Uravn. 32 (1996), no. 9, 1171–1174, 1293 (Russian, with Russian summary); English transl., Differential Equations 32 (1996), no. 9, 1173–1176 (1997). MR 1600828
  • 14. A. Ju. Levin, The non-oscillation of solutions of the equation 𝑥⁽ⁿ⁾+𝑝₁(𝑡)𝑥⁽ⁿ⁻¹⁾+\cdots+𝑝_{𝑛}(𝑡)𝑥=0, Uspehi Mat. Nauk 24 (1969), no. 2 (146), 43–96 (Russian). MR 0254328
  • 15. D. S. Mitrinović, J. E. Pečarić, and A. M. Fink, Inequalities involving functions and their integrals and derivatives, Mathematics and its Applications (East European Series), vol. 53, Kluwer Academic Publishers Group, Dordrecht, 1991. MR 1190927
  • 16. O. I. Morozov, A criterion for upper semistability of the highest Lyapunov exponent of a nonhomogeneous linear system, Differentsial′nye Uravneniya 28 (1992), no. 4, 587–593, 731–732 (Russian, with Russian summary); English transl., Differential Equations 28 (1992), no. 4, 473–478. MR 1188510
  • 17. Z. Prësdorf, Linear integral equations, Current problems in mathematics. Fundamental directions, Vol. 27 (Russian), Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1988, pp. 5–130, 239 (Russian, with Russian summary). MR 1178114
  • 18. Wilson J. Rugh, Linear system theory, Prentice Hall Information and System Sciences Series, Prentice Hall, Inc., Englewood Cliffs, NJ, 1993. MR 1211190
  • 19. Cemil Tunç, Stability and boundedness of solutions to certain fourth-order differential equations, Electron. J. Differential Equations (2006), No. 35, 10. MR 2213579

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34A30, 34D20

Retrieve articles in all journals with MSC (2000): 34A30, 34D20

Additional Information

Michael Gil'
Affiliation: Department of Mathematics, Ben Gurion University of the Negev, P.O. Box 653, Beer-Sheva 84105, Israel

Keywords: Ordinary differential equations, linear nonautonomous equations, estimates for Green functions
Received by editor(s): August 12, 2008
Received by editor(s) in revised form: November 17, 2008
Published electronically: February 23, 2009
Additional Notes: This research was supported by the Kamea Fund of Israel
Communicated by: Bryna Kra
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.